MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Model Number PND6F070956M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Edema (1820)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
On (b)(6) 2019, the patient successfully underwent a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).It was noted that the patient presented to the hospital with a baseline national institutes of health stroke scale (nihss) score of 17.There was no reported complication during the procedure.On (b)(6) 2019, a follow up magnetic resonance imaging (mri) scan was performed, which revealed cerebral edema with a baseline nihss of 18.The patient was treated with medication.As of (b)(6) 2019, the event is still ongoing and the patient is still hospitalized.This event was adjudicated to be serious adverse event with a possible relationship to the psr3d and the index procedure.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra representative on 02/25/2020.1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
Based on additional information received on 25-feb-2020, there was no alleged deficiency related to any penumbra device.The adverse event was determined to be unrelated to any penumbra device and, therefore, this is not a valid complaint.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8809381
Report Number3005168196-2019-01410
Device Sequence Number16224987
Product Code NRY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPND6F070956M
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Date Report Sent to FDA01/01/2005